Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 11, 2004, 3:35 PM CDT for Saint Charles Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 3:35 PM CDT (20:35 UTC)
- Expired
- May 11, 2004, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 112036
FFWNEW
LAC089-112330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAHNVILLE
* UNTIL 630 PM CDT
* AT 330 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS
AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS MUCH OF ST CHARLES
PARISH...SOUTH OF HAHNVILLE. REPEAT HEAVY RAINFALL HAS OCCURRED DUE
TO REDEVELOPMENT TO THE SOUTH ACROSS LAFOURCHE PARISH. RADAR
RAINFALL ESTIMATES INDICATED OVER 2 INCHES OF RAIN HAS FALLEN SINCE
2 PM NEAR LULING AND DES ALLEMANDS...AND FLOODING OF ROADS HAS BEEN
REPORTED. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS LIKELY THROUGH 530
PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 2978 9035 2983 9045 2990 9049 3002 9051
3004 9029 2991 9027 2986 9025 2973 9023
2973 9035
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:30 PM CDT, 5 minutes earlier.
Area forecast discussion, May 11, 3:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT TUE MAY 11 2004 .DISCUSSION... OVERALL SYNOPTIC PATTERN HAS NOT CHANGED MUCH IN THE PAST 24 HOURS AND VERY LITTLE CHANGE IS INDICATED FOR THE NEXT FEW DAYS. BROAD TROUGH ALOFT REMAINS ANCHORED OVER THE WESTERN STATES WITH RIDGING IN THE ERN STATES. MINOR DISTURBANCES ALOFT WILL CONTINUE TO ROTATE THROUGH THIS PATTERN CONTINUING THE THREAT OF SCATTERED TO NUMEROUS SHOWERS AND TSTMS ESPECIALLY DURING THE DAYTIME HOURS. HEATING...LOW LEVEL CONVERGENCE AND DISTURBANCES ALOFT WILL CONTINUE THE THREAT OF UNSETTLED WEATHER THROUGH THIS WEEKEND. HOWEVER BY EARLY NEXT WEEK THE RIDGE ALOFT OVER THE SERN STATES IS FORECAST TO BUILD WEST ALONG THE GULF COAST AND OVER THE GULF BRINGING DRIER AIR IN THE MID TO HIGH LEVELS OF THE ATMOSPHERE ALONG WITH SOME SUBSIDENCE DUE TO WARMING ALOFT. IN THE MEAN TIME THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY CONSIDERING SOME LOW FLASH FLOOD VALUES IN SOME SECTIONS ...HIGH PRECIPITABLE WATER VALUES AND SLOW MOVING STORMS. MOST RAINFALL AMOUNTS TODAY HAVE BEEN 2 INCHES OR LESS BUT SOME AREAS HAVE RECEIVED 2 TO 4 INCHES AND UP TO 5 INCHES IN PORTIONS OF COASTAL MISSISSIPPI AS WELL AS SOUTH OF LAKE PONTCHARTRAIN. FLOODING POTENTIAL... .LOCAL APPLICATIONS... PRECIPITATION CALCULATOR OUTPUT THIS MORNING BASED ON GFS MODEL ALONG WITH THE LOCAL HEAVY RAINFALL DECISION TREE SUGGEST RAINFALL AMOUNTS DURING TH NEXT 24 HOURS MAY REACH 2 TO 4 INCHES WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES. && PRELIMINARY POINT NUMERS... MCB 67/82/67/82/67 48463 BTR 69/84/69/83/67 48362 MSY 70/83/70/83/69 47352 GPT 71/80/71/81/70 47352 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ077-080>082. SE LA AND MS COASTAL WATERS...NONE. && 05/22
Hazardous weather outlook, May 11, 11:00 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE MAY 11 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOOD POTENTIAL... EXCESSIVE MOISTURE BEING BROUGHT INTO THE AREA ON SOUTHERLY WINDS AND SOME UPPER LEVEL DISTURBANCES WILL CREATE CONDITIONS CONDUCIVE FOR FLOODING. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI INCLUDING PEARL RIVER COUNTY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY IN SOME AREAS WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES. SEVERE WEATHER... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE MAIN HAZARDS BEING STRONG POSSIBLY DAMAGING WINDS AND LARGE HAIL. WATERSPOUTS... WATERSPOUTS ARE EXPECTED TO OCCUR TODAY WITH THE VERY MOIST ATMOSPHERE. STAY ALERT TO CHANGING WEATHER CONDITIONS AT SEA AND FOR WARNINGS POSTED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED LATER TODAY. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 11, 11:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 11, 11:54 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 66 min |
| May 11, 12:03 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| May 11, 1:01 PM CDT | Severe Thunderstorm Warning | LIX | West Baton Rouge | 44 min |
| May 11, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 44 min |
| May 11, 5:21 PM CDT | Tornado Warning | LIX | Saint Bernard | 24 min |
| May 11, 5:35 PM CDT | Flash Flood Warning | LIX | Saint Bernard | 115 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.